Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had sex. Took birth control pill. Have spotted bleeding, navel pain, headaches. Suggest a complete solution?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
i had sex six days back and i had taken unwanted-72 after one day of i m having spotted bleeding,headache and navel pain daily since i m feeling more hungry since then ..plz give me some proper and complete solution.
Posted Tue, 22 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 23 minutes later
Thanks for posting your query.
Since you took Unwanted -72 five days ago, now the irregular bleeding/ spotting that you are having is the withdrawal bleeding which happens due to the high dose of hormones in the emergency contraceptive pill.
The headache and mild pain in abdomen are also common side effects of such pills. Your routine period can also be delayed by a few days. Do not worry. This is not indicative of pregnancy.
You can only wait and watch for a few days for these symptoms to subside spontaneously. Please take simple and easy to digest foods till the pain subsides.
But I would advise you to use a surer way of contraception like oral pills as emergency pills if taken repeatedly can cause you menstrual irregularities.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Had sex. Took birth control pill. Have spotted bleeding, navel pain, headaches. Suggest a complete solution? 2 hours later
mam . can i ask hw much time it will take to stop the spotted bleeding completely..
should i take medicine for headache ..or i should wait for sometime to get it over..please may i know that if it doesn't stop in few days what should i do to cure it..
Answered by Dr. Rakhi Tayal 7 hours later
Thanks for writing again.
This spotting should stop in next 5-7 days. You can take a mild pain killer like paracetamol for your headache.
In case the bleeding is persistent then you may need to consult a gynecologist who will prescribe you hormonal treatment to take care of the bleeding.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor